MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Catalog Number VBCR131002A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, the patient underwent treatment for stenosis in the cephalic arch/subclavian vein where a gore® viabahn® endoprosthesis (viabahn device) was intended to be used.Access to the target site was successfully achieved via a 10fr boston scientific super sheath and a 180 cm boston scientific bentson guidewire without any resistance.Upon delivery of the viabahn device, deployment was initiated by pulling on the deployment line.During this process, the physician encountered resistance.The endoprosthesis partially expanded at the distal end; however, expansion ceased midway and could not be completed.Multiple attempts were made to fully deploy the device, but resistance along the deployment line persisted.Ultimately, the device was retrieved in tandem with the sheath and was successfully removed from the patient.The procedure was then completed using balloon angioplasty.It was reported there was no impact to the patient.No tortuous anatomy nor calcification was present in the target treatment area.However, a previously placed stent (manufacturer unknown) was present at the treatment site.The physician is unsure what caused the deployment line to become stuck since they deployed the same way as usual.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.H6 code d19: manufacturing records were reviewed, and the device met all pre-release specifications.H6 code d16 was removed and d15 was added: the viabahn device was returned to gore for evaluation.Evaluation of the returned product indicates the condition of the device as returned was consistent with the primary reported complaint of a stuck viabahn device deployment line after partial expansion.The endoprosthesis as returned for evaluation was expanded at the distal end while remaining partially constrained on the delivery system.Deployment line breakage and endoprosthesis damage consistent with withdrawal of a partially expanded endoprosthesis were noted.The reported deployment failure was not replicated during evaluation.Deployment of the returned device was able to proceed when pulling the broken deployment line at the endoprosthesis, demonstrating that the deployment mechanism itself was not stuck.The root cause of the stuck viabahn device deployment line after partial expansion could not be established.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22592942
Report Number2017233-2025-06447
Device Sequence Number9005233
Product Code PFV
UDI-Device Identifier00733132645923
UDI-Public(01)00733132645923(17)280113
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBCR131002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight77 KG